Family and Caregiver Schizophrenia Discussion Forum

Paliperidone and Invega Shot withdrawal symptoms


#1

this is a Continuation to my Topic: “My son left home and he is another state and Homeless. What is the Next step”.

my son last had an Invega shot 234mg in March 16. he does not want the shot anymore. he thinks it will cause breast enlargement and sexual Impotence. he started taking chlorpromazine 300mg ( 100mg pill 3 times daily) and Dapokat 500mg because I threatened to commit to hospital if he does not take meds.

he has been experiencing severe headache. I took to ER twice and ER doctor gave him Benedryl and
and Ivy and 10mg of compazine. he felt good for one hour then his headache came back.

while he was at ER, I told the nurse secretly what is going on with him because he would deny his condition and told the ER doctor he just had a headache. they discharged him and requested him to follow up with his Pdoc.
later, I forced him to be evaluated in the same hospital for his mental condition. they only put him on hold for 2 days and discharging him saying that he is taking his medicine and he is not psychotic,so they cannot keep him.
the nurse said that the psychosis meds does not cause headache.
He has been eating well and drinking well. so what is the cause of Headache?

a week ago, he found a way to leave to California thinking that his headache will go away in California. of course, it did not go away!
this is irrational thinking. He is now with a friend in Calif and of course, he is not taking his medicine now.

he has been calling and told me he left due to severe headache and planning to take the greyhound again to come back home and he thinks the headache will go away after 3 days trip with greyhound.

I threaten that I would notify the police and I will try to commit him back to hospital where ever he is if he takes the greyhound. I told him to fly back.
I do not want him to be taking 3 days trip. I already had a miserable experience with him taking greyhound back in January 2016 where is ended up in Texas & was hospitalized for 7 weeks.

What I am thinking that his headache is coming from medicine withdrawal symptoms.
he was taking an oral pill of 6mg Paliperidone and an invega Shot of 234mg every 4 weeks while he was in the Hospital in Texas for 7 weeks. After the hospital in Texas were informed of his headache, they stopped his Paliperdone oral pill and discharged him with instructions to take the shot monthly and Depokat 500mg daily.
but he did not want to continue with Invega Shot and start taking another medicine chlorpromazine/Thorazine 300mg for one week and now it is not taking anything since he left one week ago.

I suspect that medicine withdrawal is causing the headache.

Does anyone experience headaches side effects with a family member who is taking Paliperdone or Inveha Sustena Shot ?


#2

My son has been on the shot for about 5 months - no headaches.

He has seen an increase in hand tremors, but they’re giving him congentin to fix that & it has been working.

His shots seem to give out on him early each month. When that happens, he shakes worse, can’t sleep, paces constantly, etc. but no headaches so far.


#3

Does your son takes anything else in addition to the Shot?


#4

Slw, do you think the headache is from the Illness then?
they did a head scan in the ER and did not find anything!
will need to take a a head Specialist…


#5

he also saying now that he feels he is getting older(decay) and hands is getting smaller and his face is getting wringles and brown spots on his skin because of the headache.
He is eating well and sleeping well with my Cousin in California. will be coming home soon.
I am taking him to a head Specialist.


#6

They tried the Invega shot alone.

It did good the first month when they gave him 234 mg followed in a week by the 156 mg, plus he was having some Invega pills.

When they dropped him to the 117 mg dosage, it just wasn’t enough - they’ve increased to 156 mg & next week, he’ll go to the max 234 mg dosage.

He just came home from his last hospitalization last Monday. This time, they added some supplemental Risperdal (a precursor to Invega) plus Tegretol - a mood stabilizer.

The mood stabilizer has, in my opinion, made a world of difference. He is still delusional, but very pleasant to be around, he’s sleeping well, and he’s happy. Best of all, he’s taking his oral meds when he refused to before.

He still has no insight & we’re at the point where the shots gave out on him before, so I’m taking it day by day & hoping for the best.

I think the headache could be stress related, but it could also be a withdrawal symptom. Everyone reacts differently to meds, so it’s hard to say. Or, it could be something really wrong with him. They tell you to not ignore a headache that won’t go away.

So, I agree to take him to the head specialist to rule out anything else. Just because he has a mental illness doesn’t mean he can’t get physically sick too. And, wouldn’t it be great if everything was because of something physical that hasn’t been diagnosed yet?


#7

Forgot to say he’s also taking cogentin twice a day to combat side effects.
His side effects were trembling hands, which got worse as the Invega wore off & better as it was more effective.

I don’t know if that will help with headaches or not.

I suffer from migraines so I know how bad headaches can get. I feel for him & hope he gets some relief soon.


#8

slw, thanks for detailed info. this help a lot. will let you know.